Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2005, 3:31 PM EDT for Berkeley County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 21, 2005, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2235 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 211931 SVRCHS SCC015-212015- /O.NEW.KCHS.SV.W.0101.050721T1931Z-050721T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 331 PM EDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 415 PM EDT * AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WANDO...OR ABOUT 8 MILES EAST OF GOOSE CREEK. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... WANDO AND HUGER... DANIEL ISLAND... ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3312 7965 3317 7976 3294 8001 3286 7991 $$ 24
2 follow-up statements
000 WWUS52 KCHS 211951 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT THU JUL 21 2005 SCC015-212015- /O.CON.KCHS.SV.W.0101.000000T0000Z-050721T2015Z/ BERKELEY- 350 PM EDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR BERKELEY COUNTY... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR CHARITY...OR ABOUT 12 MILES NORTHEAST OF CHARLESTON AND 5 MILES EAST OF HUGER. THE STORMS WERE NEARLY STATIONARY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3312 7965 3317 7976 3294 8001 3286 7991 $$ 24
000 WWUS52 KCHS 212012 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT THU JUL 21 2005 SCC015-212021- /O.EXP.KCHS.SV.W.0101.000000T0000Z-050721T2015Z/ BERKELEY- 412 PM EDT THU JUL 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT 415 PM EDT... AT 412 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3312 7965 3317 7976 3294 8001 3286 7991 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:07 AM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 21, 10:07 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 AM EDT THU JUL 21 2005
.SHORT TERM /THIS AFTERNOON/...LEE TROUGH CONTINUES TO REMAIN IN
PLACE THIS MORNING...YIELDING A GENERAL WEST AND SOUTHWEST FLOW. A
WEAK SURFACE CONVERGENCE AXIS NORTH OF THE FORECAST AREA RESPONSIBLE
FOR OVERNIGHT CONVECTION CONTINUES TO WEAKEN...AS SUBTLE H5
SHORTWAVE PUSHES INTO THE ATLANTIC. MAIN SHORT TERM CONCERNS
FOR THIS AFTERNOON REVOLVE AROUND TEMPERATURES AND CONVECTION
CHANCES.
THIS AFTERNOON...WEAKNESS IN H5 HEIGHTS NORTH OF THE FORECAST
AREA...WILL CONTINUE TO SHIFT OFFSHORE AS UPPER RIDGING IS
REINFORCED ACROSS THE REGION. ADJUSTING MODEL SOUNDINGS YIELDS CAPE
VALUES OF AROUND 4400 J/KG AND LI/S OF -7 TO -8. LIMITING FACTOR FOR
CONVECTION THIS AFTERNOON IS LACK OF A GOOD FOCUSING MECHANISM
BESIDES SEA BREEZE. ANALYZING 12Z RAOBS INDICATES MODEL
INITIALIZATION OF H5 HEIGHTS APPEAR TO BE TOO LOW ACROSS THE SE
CONUS...AND THIS SHOULD ACT TO KEEP CONVECTION LIMITED AS WELL.
CURRENT POP SCHEME LOOKS GOOD AND NO CHANGES NEEDED. AS FOR
TEMPERATURES...HIGHS IN THE MID 90S LOOK IN GOOD SHAPE AND WITH
DEWPOINTS IN THE MIDDLE TO UPPER 70S...HEAT INDICES WILL ONCE AGAIN
TOP OUT IN THE 105 TO 110 DEGREE RANGE AWAY FROM THE COAST. NO NEED
FOR A ZONE UPDATE AS CURRENT FORECAST IN GOOD SHAPE.
&&
.MARINE...WESTERLY WINDS EXPECTED TO SHIFT TO THE SOUTH THIS
AFTERNOON AS SEA BREEZE DEVELOPS. CURRENT FORECAST FOR THIS
AFTERNOON LOOKS IN GOOD SHAPE AND ONLY SOME MINOR TWEAKS MADE.
&&
.AVIATION...WINDS EXPECTED TO SHIFT TO THE SOUTH THIS AFTERNOON AS
SEABREEZE DEVELOPS AND PUSHES INLAND THROUGH BOTH TERMINALS. WILL
CONTINUE WITH CB MENTION IN TAFS...WITH ONLY ISOLATED TSTMS
EXPECTED THIS AFTERNOON.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FOR GAZ087-088-099>101-114>119-137>141 FROM NOON
TO 8 PM TODAY.
SC...HEAT ADVISORY FOR SCZ040-042>045-047>051 FROM NOON TO 8 PM
TODAY.
MARINE...NONE.
&&
JRJHazardous weather outlook, Jul 21, 4:50 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 450 AM EDT THU JUL 21 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 450 AM EDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID AND UPPER 90S WITH MODERATE TO HIGH LEVELS OF HUMIDITY...WILL CAUSE HEAT INDICES TO REACH 105 TO 108 DEGREES IN MOST LOCATIONS AWAY FROM THE BEACHES THIS AFTERNOON AND EVENING. AS A RESULT...A HEAT ADVISORY IS IN EFFECT FOR ALL AREAS AWAY FROM THE IMMEDIATE COAST BETWEEN 12 PM AND 8 PM TODAY. PLEASE REFER TO THE NON-PRECIPITATION PRODUCT FOR ADDITIONAL INFORMATION ON THE HEAT ADVISORY. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .WATERSPOUTS...THE COMBINATION OF LIGHT WINDS...AMPLE MOISTURE AND INSTABILITY AND LINES OF BUILDING CUMULUS CLOUDS WILL LEAD TO A BETTER THAN NORMAL CHANCE OF WATERSPOUTS TODAY...ESPECIALLY THIS MORNING. MARINERS SHOULD STEER CLEAR OF ANY WATERSPOUTS THAT FORM. AFTER REACHING A SAFE LOCATION...PLEASE RELAY THE INFORMATION ON TO YOUR NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .EXCESSIVE HEAT...THE HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE INTO NEXT WEEK. THIS WILL CAUSE HEAT INDICES TO REACH NEAR OR GREATER THAN 105 DEGREES IN MANY AREAS EACH AFTERNOON AND EVENING. AS A RESULT...HEAT ADVISORIES MAY BE REQUIRED. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 33
In the hours before
Special weather statement, Jul 21, 3:18 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT THU JUL 21 2005 SCZ045-050-212000- BERKELEY-CHARLESTON- 318 PM EDT THU JUL 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON COUNTY THROUGH 400 PM EDT... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER RED BANK LANDING...OR ABOUT 7 MILES SOUTHEAST OF GOOSE CREEK...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILSONVILLE... WILDWOOD...POPPENHEIM CROSSING...HANAHAN...DANIEL ISLAND...AND ARARAT THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. 24
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:16 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 27 hr |
| Jul 21, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 47 min |
| Jul 21, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 38 min |
| Jul 21, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 56 min |
| Jul 21, 4:35 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 115 min |
| Jul 21, 5:13 PM EDT | Flash Flood Warning | CHS | Dorchester | 92 min |
| Jul 21, 6:35 PM EDT | Flash Flood Warning | CHS | Dorchester | 115 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.